Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 2, 2017, 2:29 PM EDT for Owen County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 2:29 PM EDT (18:29 UTC)
- Expired
- Aug 2, 2017, 3:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
County Owen County, KY
The radar
The Louisville radar (KLVX), 120 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534
WWUS81 KILN 021829
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
229 PM EDT WED AUG 2 2017
KYZ094-095-021900-
Owen KY-Grant KY-
229 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GRANT AND NORTH
CENTRAL OWEN COUNTIES UNTIL 300 PM EDT...
At 228 PM EDT, radar indicated a strong thunderstorm near Owenton,
moving northeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Owenton, Sparta, Twin Bridges, Needmore, Holbrook, Long Ridge and New
Liberty.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3859 8496 3869 8488 3869 8487 3870 8487
3870 8484 3863 8465 3852 8481
TIME...MOT...LOC 1828Z 218DEG 12KT 3858 8482
$$
NovakWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:46 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 2, 1:46 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 146 PM EDT Wed Aug 2 2017 .SYNOPSIS... An upper level shortwave lingering along the Ohio/Indiana border today will interact with an increasingly moist airmass to produce scattered thunderstorm activity, peaking in the afternoon with daytime heating. A deep low pressure system in the Great Lakes region will have a strong cold front cross east through the Ohio Valley on Friday. High pressure behind the front will bring a pleasant weekend with cooler and drier air to the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As mid clouds thin and move off to the east, increasing heating is allowing for convection to develop. Still expecting scattered storms through the afternoon with locally heavy downpours. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... Expect thunderstorm activity to weaken substantially overnight to start the morning with little or no activity in the region. On Thursday, daytime heating will combine with a moist lower atmosphere and some very small perturbations in the mid levels that will help initiate activity with the heating of the day. A diurnal minimum is expected overnight Thursday, but the approach of the large scale forcing with the large scale cold front will ensure that some storms will persist in a scattered nature overnight, ramping up to more significant coverage along the front as it crosses on Friday. Temperatures will not exhibit any large swings given the increased moisture profile, with highs in the low to mid 80s and lows in the 60s. Then on Friday, highs will range from the mid 70s in the northwest behind the front to the low 80s in the southeast. Overnight lows in the mid 60s tonight will rise ever so slightly tomorrow night to be in the mid and upper 60s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The post-frontal atmosphere will bring a dry (50s dewpoints) and comfortable airmass to the region for the weekend. Overnight lows Friday and Saturday will be in the 50s, around 60 Sunday through Tuesday. Daytime highs will be in the upper 70s to lower 80s. Patterns diverge in the extended forecast and most of the modelers have leaned towards the European model with increased chances for thunderstorm activity beginning as early as Sunday night. Southwest flow in the lower atmosphere and a broad but digging upper level trough necessitates the inclusion of pops during this time. A surface low is progged to cross east through Ohio on Monday, ahead of the digging upper level trough. European model is quicker with the low and dries things out behind it while the GFS is slower and drier at first, but lingers activity longer. A drying trend will be found behind the system whether it is quick or slow, and last through mid week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Scattered convection will occur during the early part of the TAF period. Difficult to time when these might affect any of the terminals, so maintained VCTS but tried to limited it to the hours when coverage would be greatest and therefore having the better chance of impacting the TAF sites. Some cumulus may linger through the night, although many places will clear. There will be an increase in cumulus towards 12Z and beyond. Scattered showers and thunderstorms will redevelop, but that far out in time have opted not to include mention of precipitation in the TAFs. OUTLOOK...Thunderstorms are possible Thursday afternoon through Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM... SHORT TERM...Franks LONG TERM...Franks AVIATION...
Hazardous weather outlook, Aug 2, 5:00 AM EDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 500 AM EDT Wed Aug 2 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 500 AM EDT Wed Aug 2 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong cold front will cross the region Friday. While the system experiences unfavorable early timing and then a significant cloud shield to inhibit much daytime heating, wind profiles suggest that some storms may become organized enough to produce damaging winds or large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 1:56 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Wilmington OH 156 PM EDT WED AUG 2 2017 KYZ094-095-021830- Owen KY-Grant KY- 156 PM EDT WED AUG 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT AND CENTRAL OWEN COUNTIES UNTIL 230 PM EDT... At 156 PM EDT, radar indicated a strong thunderstorm over Owenton, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Penny size hail... Very heavy rain... Locations impacted include... Williamstown, Owenton, Twin Bridges, Keefer, Stewartsville, Elk Lake, Needmore, Cherry Grove, Elmer Davis Lake, Holbrook, Lawrenceville and Long Ridge. This includes I-75 in Kentucky between mile markers 148 and 153. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3844 8489 3856 8494 3869 8465 3855 8452 TIME...MOT...LOC 1756Z 249DEG 29KT 3851 8483 Novak
Special weather statement, Aug 2, 2:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
229 PM EDT WED AUG 2 2017
KYZ094-095-021900-
Owen KY-Grant KY-
229 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GRANT AND NORTH
CENTRAL OWEN COUNTIES UNTIL 300 PM EDT...
At 228 PM EDT, radar indicated a strong thunderstorm near Owenton,
moving northeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Owenton, Sparta, Twin Bridges, Needmore, Holbrook, Long Ridge and New
Liberty.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3859 8496 3869 8488 3869 8487 3870 8487
3870 8484 3863 8465 3852 8481
TIME...MOT...LOC 1828Z 218DEG 12KT 3858 8482
NovakThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:52 PM EDT | Special Weather Statement | ILN | Highland | 23 min |
| Aug 2, 4:55 PM EDT | Special Weather Statement | ILN | Pike | 35 min |
| Aug 2, 5:01 PM EDT | Special Weather Statement | ILN | Ross | 44 min |
| Aug 2, 5:21 PM EDT | Special Weather Statement | ILN | Licking | 39 min |
| Aug 2, 5:54 PM EDT | Special Weather Statement | ILN | Licking | 51 min |
| Aug 2, 6:02 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 3 hr |
| Aug 2, 7:08 PM EDT | Special Weather Statement | ILN | Butler | 52 min |
| Aug 2, 1:56 PM EDT | Special Weather Statement | ILN | Grant, Owen | 34 min |
| Aug 2, 2:13 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 3 hr |
| Aug 2, 2:34 PM EDT | Special Weather Statement | ILN | Owen | 26 min |
| Aug 2, 3:07 PM EDT | Areal Flood Advisory | ILN | Owen | 3 hr |
| Aug 2, 3:30 PM EDT | Special Weather Statement | ILN | Lewis | 45 min |
| Aug 2, 7:25 PM EDT | Special Weather Statement | ILN | Boone | 50 min |
| Aug 2, 7:28 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 10 min |
| Aug 2, 7:01 PM EDT | Areal Flood Advisory | ILN | Dearborn | 3 hr |
| Aug 2, 7:06 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 39 min |
Nearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.